Alert archive / Utah / High Wind Watches in 2017
High Wind Watch 2, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Mar 29, 2017, 3:03 PM MDT. It took effect at Mar 30, 2017, 2:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 29, 2017, 3:03 PM MDT (21:03 UTC)
- In effect from
- Mar 30, 2017, 2:00 PM MDT
- Expired
- Mar 30, 2017, 4:01 AM MDT
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
879 WWUS75 KSLC 292103 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 303 PM MDT Wed Mar 29 2017 UTZ005-301400- /O.NEW.KSLC.HW.A.0002.170330T2000Z-170331T0900Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover and Snowville 303 PM MDT Wed Mar 29 2017 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... The National Weather Service in Salt Lake City has issued a High Wind Watch...which is in effect from Thursday afternoon through late Thursday night. * AFFECTED AREA...The Great Salt Lake Desert and Mountains including Interstate 80 from the Utah and Nevada border to west of Salt Lake City. * WINDS...Northwest winds 30 to 40 mph with gusts in excess of 60 mph are possible. * TIMING...Strong winds will develop behind a cold front crossing the area Thursday afternoon and continue into the evening before decreasing overnight. * IMPACTS...Strong northwest crosswinds can be expected on east- west routes in the area including Interstate 80 from the Utah and Nevada border to west of Salt Lake City. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 mph or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
1 follow-up statement
691 WWUS75 KSLC 301001 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 401 AM MDT Thu Mar 30 2017 UTZ005-301900- /O.UPG.KSLC.HW.A.0002.170330T2000Z-170331T0900Z/ /O.NEW.KSLC.WI.Y.0004.170330T2000Z-170331T1000Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover and Snowville 401 AM MDT Thu Mar 30 2017 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 AM MDT FRIDAY... The National Weather Service in Salt Lake City has issued a Wind Advisory...which is in effect from 2 PM this afternoon to 4 AM MDT Friday. The High Wind Watch is no longer in effect. * AFFECTED AREA...The Great Salt Lake Desert and Mountains including Interstate 80 from the Utah and Nevada border to west of Salt Lake City. * WINDS...Northwest winds 25 to 35 mph with gusts to 55 mph. * TIMING...Gusty northwest winds will develop this afternoon, and continue through this evening before gradually decreasing overnight. * IMPACTS...Strong crosswinds can be expected on east-west routes in the area including Interstate 80 from the Utah Nevada border to west of Salt Lake City. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ UTZ019>021-301900- /O.NEW.KSLC.WI.Y.0004.170330T2000Z-170331T0300Z/ Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell- Including the cities of St George, Kanab, Escalante, and Bullfrog 401 AM MDT Thu Mar 30 2017 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING... The National Weather Service in Salt Lake City has issued a Wind Advisory...which is in effect from 2 PM this afternoon to 9 PM MDT this evening. * AFFECTED AREA...Utahs Dixie and Zion National Park, South Central Utah, and the Lake Powell area. * WINDS...Southwest winds of 25 to 35 mph with gusts to 50 mph. Winds will switch to the northwest late this afternoon in Washington County but remain strong into the early evening. * TIMING...Winds will strengthen by early afternoon and remain strong into the early evening before diminishing. * IMPACTS...Strong cross winds can be expected along east west oriented roadways including portions of Highway 89 east of Kanab. Strong winds will also result in choppy waters on Lake Powell and other area lakes. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. The strong winds will create dangerous boating conditions on area lakes. These winds will create very choppy water and generate large waves which could capsize or swamp small craft. For your personal safety, operators of small craft are urged to postpone their outings until the winds subside. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Mar 29, 10:48 AM MDT, 4 hours 15 minutes earlier.
Area forecast discussion, Mar 29, 10:48 AM MDT, 4 hours 15 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 1048 AM MDT Wed Mar 29 2017 .SYNOPSIS...High pressure will build into the region today. The next Pacific storm system will cross the area Thursday through Friday. High pressure returns for the weekend. && .DISCUSSION...Another quiet weather day with higher pressure overhead. Temperatures are expected to remain within about 5 degrees of normal for this time of year. Current forecast is on track outside of a bit of adjusting the winds to match current trends. The system from Monday/Tuesday is currently strengthening across the southern Plains. Another trough and associated jet maxima will continue to approach the PACNW Coast through tonight. This trough will dig and strengthen across northern California into western Nevada Thursday eventually developing into a closed low across the Utah/Nevada/Arizona border area by late Thursday/early Friday. This system will bring a cold front across at least western and southern portions of the state Thursday afternoon/evening. Expect widespread and possibly heavy precipitation across Utah Thursday into Friday. Will assess the 12Z runs of the operational model suite and decide on possible winter headlines with the afternoon package. && .AVIATION...Winds at the SLC terminal are expected to switch to the northwest around 17-19Z. Clouds will increase after 21Z, but ceilings should remain above 7000 feet through at least 06Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && Kruse/Schoening For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Mar 29, 2:57 PM MDT, 6 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 257 PM MDT Wed Mar 29 2017 UTZ001>016-019>021-517-518-WYZ021-301300- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 257 PM MDT Wed Mar 29 2017 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...This Afternoon and Tonight Rain and high elevation snow showers will develop across the northern outlook area late tonight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Valley rain and mountain snow will become widespread from the north during the day Thursday with snow levels lowering to the valley floors over west central and southwest Utah by late in the day. Winter driving conditions are expected to impact travel across all mountain routes as well as across the valleys along the I-15 corridor south of Provo Thursday night through Friday night. Significant amounts of new snow are likely in these areas. Some accumulating snow is possible in the Wasatch front valleys Thursday night into Friday morning. Strong, gusty north winds are expected across the northwest deserts Thursday afternoon and night with strong cross winds possible along I-80 across the Salt Flats. The next Pacific storm will move into the outlook area Monday bringing the potential for additional accumulating snow to the mountains, and mixed rain and snow for the valleys. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:31 PM MDT | Winter Storm Warning | SLC | 62 hr | |
| Mar 29, 3:31 PM MDT | Winter Weather Advisory | SLC | 62 hr |
Nearby
High Wind Watches in Utah, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.